Alert archive / Colorado / Tornado Warnings in 1999
Tornado Warning 65, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Sep 2, 1999, 8:22 PM MDT for Morgan County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 2, 1999, 8:22 PM MDT (02:22 UTC)
- Expired
- Sep 2, 1999, 9:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Morgan County, CO
The radar
The Denver radar (KFTG), 93 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDEN 030223 RRA TORDEN COC087-030300- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DENVER CO 822 PM MDT THU SEP 2 1999 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... NORTHERN MORGAN COUNTY IN NORTHEAST COLORADO * UNTIL 900 PM MDT * AT 823 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH A POSSIBLE TORNADO 2 MILES EAST OF WELDONA...OR ABOUT 10 MILES NORTHWEST OF FORT MORGAN...MOVING EAST AT 30 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... WELDONA...SNYDER...HILLROSE AND ANTELOPE SPRINGS THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION. IF YOU ARE IN THE PATH OF THIS LARGE AND DESTRUCTIVE TORNADO...TAKE COVER IMMEDIATELY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. :IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. GARD...WFO BOULDER LAT...LON 4050 10408 4029 10399 4029 10347 4051 10350
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Sep 2, 3:25 PM MDT, 4 hours 57 minutes earlier.
Area forecast discussion, Sep 2, 3:25 PM MDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER COLORADO 325 PM MDT THU SEP 2 1999 LATEST SURFACE DATA SHOWS LOW NEAR LIMON WITH PLATTEVILLE PROFILER INDICATING EAST TO SOUTHWEST WINDS INCREASING ACROSS THE LOWER GATES. SHEAR PROFILE BECOMING FAVORABLE FOR SEVERE POTENTIAL. LATEST SATELLITE INDICATING WHAT SEEMS TO BE A SHORTWAVE MOVING ACROSS THE MOUNTAINS. CONVECTION ASSOCIATED WITH THIS WAVE ALREADY DEVELOPING OVER MOUNTAINS AND SHOULD HELP TO INITIATE STORMS ACROSS PLAINS. BEST CAPE VALUES ACROSS WELD...MORGAN AND WASHINGTON COUNTIES AND POINTS NORTHWARD...AND THIS LOOKS LIKE THE BEST AREA FOR SEVERE STORMS THIS EVENING. WEAK LIFT TO CONTINUE OVERNIGHT ACROSS CWA...AND SHOULD KEEP SOME SHOWERS GOING OVERNIGHT. FRIDAY POINTING TO ANOTHER INTERESTING DAY AS COLD UPPER TROUGH NEARS CWA AND HELPS TO DESTABILIZE ATMOSPHERE. IN ADDITION...LOW LEVEL SOUTHEAST WINDS...DECENT SHEAR AND UPPER SUPPORT AS NOTED BY MODEL DIV-Q FIELDS SEEM TO COME TOGETHER DURING AFTERNOON. WITH MODIFIED CAPE VALUES IN THE 1500 JOULES RANGE...POTENTIAL EXISTS FOR SOME STORMS TO BECOME SEVERE. AFTER UPPER LEVEL SUPPORT PASSES OVER CWA DURING AFTERNOON AND EVENING...MODELS INDICATE SUBSIDENCE OVER CWA OVERNIGHT FRIDAY INTO SATURDAY. WILL NOT CONTINUE PRECIPITATION OVERNIGHT. DECENT SURGE...WITH COOLER AIR TO DROP ACROSS CWA SATURDAY AM WITH SURFACE LOW PERSISTING OVER SOUTHEAST COLORADO AS TROUGH MOVES OVER AREA. NGM...AND TO SOME EXTENT THE AVN SHOW MODEL BIASES IN POSITION OF LOW. COULD BE TOO STABLE FOR SHOWERS OR STORMS TO DEVELOP DURING AFTERNOON...BUT FOR NOW...WILL KEEP SOME POPS GOING. IN LONGER TERM...MRF CONTINUE PROGRESSIVE MOVEMENT OF TROUGH WHILE BRINGING ANOTHER SURGE INTO NORTHEAST COLORADO SUNDAY. AGAIN MAY BE TOO STABLE FOR SHOWERS SUNDAY. BY MONDAY AND TUESDAY DRIER AND WARMER AIR MOVES IN BEHIND TROUGH WITH HIGH PRESSURE IN CONTROL. LESZCYNSKI .DEN...NONE.
In the hours before
Local storm report, Sep 2, 7:05 PM MDT, 1 hour 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
705 PM MDT THU SEP 02 1999
...PRELIMINARY STORM REPORT FOR SEPTEMBER 02 1999...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM KERSEY CO 0.75 INCH HAIL
09/02/99 WELD
0655 PM 23 NW FT MORGAN CO 1.50 INCH HAIL
09/02/99 MORGANLocal storm report, Sep 2, 7:05 PM MDT, 1 hour 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
705 PM MDT THU SEP 02 1999
...PRELIMINARY STORM REPORT FOR SEPTEMBER 02 1999...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM KERSEY CO 0.75 INCH HAIL
09/02/99 WELD
0655 PM 23 NW FORT MORGAN CO 1.50 INCH HAIL
09/02/99 MORGANLocal storm report, Sep 2, 7:05 PM MDT, 1 hour 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
705 PM MDT THU SEP 02 1999
...PRELIMINARY STORM REPORT FOR SEPTEMBER 02 1999...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM KERSEY CO 0.75 INCH HAIL
09/02/99 WELD
0655 PM 23 NW FT MORGAN CO 1.50 INCH HAIL
09/02/99 MORGANLocal storm report, Sep 2, 7:05 PM MDT, 1 hour 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
705 PM MDT THU SEP 02 1999
...PRELIMINARY STORM REPORT FOR SEPTEMBER 02 1999...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM KERSEY CO 0.75 INCH HAIL
09/02/99 WELD
0655 PM 23 NW FORT MORGAN CO 1.50 INCH HAIL
09/02/99 MORGANLocal storm report, Sep 2, 8:09 PM MDT, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
809 PM MDT THU SEP 02 1999
...PRELIMINARY STORM REPORT FOR SEPTEMBER 02 1999...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0756 PM 3 SW NEW RAYMER CO 0.75 INCH HAIL
09/02/99 WELDLocal storm report, Sep 2, 8:09 PM MDT, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
809 PM MDT THU SEP 02 1999
...PRELIMINARY STORM REPORT FOR SEPTEMBER 02 1999...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0756 PM 3 SW NEW RAYMER CO 0.75 INCH HAIL
09/02/99 WELDThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 6:13 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 47 min |
| Sep 2, 6:15 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 35 min |
| Sep 2, 6:52 PM MDT | Tornado Warning | BOU | Morgan, Weld | 38 min |
| Sep 2, 7:30 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 45 min |
| Sep 2, 7:46 PM MDT | Tornado Warning | BOU | Weld | 44 min |
| Sep 2, 8:02 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 43 min |
| Sep 2, 8:31 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Weld | 44 min |
| Sep 3, 3:47 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 43 min |
| Sep 3, 3:47 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 43 min |
| Sep 3, 4:29 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver, Weld | 41 min |
| Sep 3, 5:02 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver, Jefferson | 43 min |
| Sep 3, 5:02 PM MDT | Severe Thunderstorm Warning | BOU | Boulder | 43 min |
| Sep 3, 5:13 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 32 min |
| Sep 3, 5:25 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 35 min |
| Sep 3, 5:45 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 45 min |
| Sep 3, 5:45 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 45 min |
| Sep 3, 5:51 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 39 min |
Nearby
Tornado Warnings in Colorado, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.